Texas, 2011Heat in Texas, June 13 to 30, 2011
June 13 to 30, 2011 · NWS FWD · 1 event in 1 county or zone
The summer heat in Texas really settled in around June 13th when temperatures region-wide began reaching triple digits on a daily basis. From the 13th through the 20th, much of the region was at or over 100 degrees, and then a brief cool down occurred around the 22nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 140
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The summer heat in Texas really settled in around June 13th when temperatures region-wide began reaching triple digits on a daily basis. From the 13th through the 20th, much of the region was at or over 100 degrees, and then a brief cool down occurred around the 22nd. However, temperatures quickly reached back into the upper 90s and over 100 degrees for the remainder of the month. During this time period, a heat advisory was only in effect the 17th through the 18th. A total of three people died in Dallas County from heat related causes during the latter half of the month. Unfortunately, the summer heat worsened after June and record breaking temperatures resulted in many more heat related deaths through the end of the summer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 10:22 AM CST, 38 minutes earlier.
Area forecast discussion, Jun 13, 10:22 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 AM CDT MON JUN 13 2011
.UPDATE...
PACKAGE ON TRACK...NO UPDATE NEEDED. 84
&&
.AVIATION...
VFR THROUGH TUESDAY MORNING WITH A SOUTH WIND BETWEEN 11 AND 15
KNOTS ALONG WITH A SOME HIGHER GUSTS DURING THE DAYLIGHT HOURS. LOW
CLOUDS CURRENTLY IN THE HILL COUNTRY SHOULD NOT HAVE ANY IMPACT
AT WACO OR THE METROPLEX TAF SITES. 91
&&
.PREV DISCUSSION... /ISSUED 301 AM CDT MON JUN 13 2011/
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO DOMINATE NORTH TEXAS
WEATHER FOR THE NEXT 7 DAYS WITH HOT AND RAIN-FREE CONDITIONS
EXPECTED. THE UPPER RIDGE WILL WEAKEN A BIT AND SLIDE BACK TO THE
WEST TUESDAY THROUGH WEDNESDAY AND A SHORT WAVE TROUGH AND COLD
FRONT WILL APPROACH THE RED RIVER. HOWEVER...ANY RAIN ASSOCIATED
WITH THE FRONT AND PASSING SHORT WAVE SHOULD REMAIN NORTH OF THE
REGION DUE TO A CAP OF WARM AND DRY AIR OVER NORTH TEXAS. THE
UPPER RIDGE WILL BUILD OVER TEXAS THE LATTER HALF OF THE WEEK
THROUGH THE WEEKEND AND HOT AND RAIN-FREE WEATHER WILL CONTINUE.
AFTERNOON HIGH TEMPERATURES THROUGH THE WEEKEND WILL RANGE FROM
THE MIDDLE 90S TO AROUND 100 AND OVERNIGHT LOWS WILL BE IN THE
LOWER AND MIDDLE 70S. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 99 76 98 76 98 / 0 0 0 5 10
WACO, TX 100 74 99 75 100 / 0 0 0 0 10
PARIS, TX 97 73 97 73 96 / 0 0 5 20 10
DENTON, TX 100 73 99 74 98 / 0 0 5 10 10
MCKINNEY, TX 97 72 98 73 98 / 0 0 5 5 10
DALLAS, TX 99 77 99 76 99 / 0 0 0 5 10
TERRELL, TX 99 74 97 74 97 / 0 0 0 5 10
CORSICANA, TX 99 74 98 75 97 / 0 0 0 0 10
TEMPLE, TX 98 72 98 74 97 / 0 0 0 0 10
MINERAL WELLS, TX 99 72 100 70 100 / 0 0 0 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 13, 2:15 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT MON JUN 13 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Heat, Dallas
- When
- June 13, 11:00 AM CST to June 30, 10:59 PM CST
- Where
- Dallas forecast zone
- Deaths
- 3 direct, 0 indirect
- Injuries
- 140 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
The medical examiner ruled a 21-year old male, a 43-year old male and a 50-year old male all died from hyperthermia in Dallas County. The 21-year old male was found inside a home on the 28th when temperatures were around 99 degrees.The 50-year old male was found in his home on the 19th when temperatures were around 103 degrees. The 43-year old male was found in the garage of his home on the 20th when temperatures were around 100 degrees. A heat advisory was not in effect on any of these days. Also during the month of June, the Dallas County Health & Human Services reported 140 cases of heat cramps, heat exhaustion, and heat stroke.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
- Flash Flood in Iowa, June 13, 2011$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322063.